MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA HOT BIOPSY FORCEPS; KGE, FORCEPS, BIOPSY, ELECTRIC

COOK ENDOSCOPY CAPTURA HOT BIOPSY FORCEPS; KGE, FORCEPS, BIOPSY, ELECTRIC
Model Number G31583
Medical Device Problem Codes Difficult to Open or Close (2921); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial report section: occupation - unknown.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the cups slightly open and two (2) deep cuts in the outer sheath at 3.2 cm and 3.8 cm proximal from the cups.The cups would not close with handle manipulated only when manually closing.Upon further inspection one of the link wire was disconnected from cups or cut.There is evidence of cautery application (discolored, burned appearance) along the disconnected link wire and the forceps cup tang.There is evidence of biopsy material in the forcep cups.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.The device returned to the supplier.The supplier provided the following: visual evaluation: no defects to the handle were noted.The catheter was damaged at approximately 3cm and 4cm proximal to the distal tip end of the device.Additionally, the link wires were detached from one cup.Functional evaluation: the device was functionally evaluated.During testing, with the device held in straight, u-shaped, and three (3) 8" loop coiled positions, respectively, it was confirmed that the device did not operate properly when the handle was manipulated.Due to a damaged link wire, the cups' would not open or close but would rotate about the pivot pin axis.The reported event for "would not open" was confirmed.The device history records for process work order (pwo) manufactured january 2020 were reviewed.Assembly order was manufactured january 2020.There were relevant defects noted in the manufacturing and/or final quality check (fqc) checklist records for surface imperfections (qty =2) for assembly order.Investigation conclusion: the supplier confirmed the complaint.The root cause was not determined.No corrective action has been assigned.The instructions for use provides the following to prevent damage to the device: "when applying current, ensure metal tip of forceps does not come in contact with endoscope.Contact of forceps tip with endoscope may result in grounding, injury to patient and/or operator, as well as damage to endoscope and/or forceps." prior to distribution, all captura hot biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for an endoscopic procedure, the physician opened the package of captura hot biopsy forceps.The physician detected the cups could not be opened before use.There was no reportable information at this time.The device was returned for investigation on 03 february 2021.The cups would not close with handle manipulated only when manually closing cups [subject of report].In addition, the investigation found evidence of potential usage.This was alleged to have occurred prior to patient contact; there was no impact to the patient.

Brand Name
CAPTURA HOT BIOPSY FORCEPS
Common Device Name
KGE, FORCEPS, BIOPSY, ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key11381705
Report Number1037905-2021-00081
Device Sequence Number2191121
Product Code KGE
UDI-Device Identifier00827002315839
UDI-Public(01)00827002315839(17)230206(10)W4317483
Combination Product (Y/N)N
PMA/510(K) Number
K171973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2023
Device Model NumberG31583
Device Catalogue NumberHDBF-2.4-230-S
Device Lot NumberW4317483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2021
Initial Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1